Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

zoloft withdrawals

i am currently having a battle with myself. i have started having extreme panic attacks again and my doctor is recommending zoloft. i have in the past experienced horrible withdrawals from paxil.  can anyone help me with info on zoloft withdrawals? i really want to fell better, but i am afraid to start.
thanks
11 Responses
Avatar universal
Hi Raeyt,
People do have to taper off paxil, because it has a short half life, people experience bad withdrawal symptoms if they just go off it.

If I'm not mistaken, zoloft (which is in the same family of meds) has a longer half life, so is easier to come off of when a person is ready. Prozac is similar to these as well, and has the longest half life, so most folks who just stop taking it have no problem with withdrawals at all. I was on prozac for 6 months many years ago, and just stopped it when I was ready, and felt no withdrawals from that at all.

I hope this helps.
love,
WW
Avatar universal
Hi Everyone, I'm back and now I'm confused as to where to go. i tried the new site but couldn't get past the ad's. Do we need to pay money to CS or what. I had a pretty ruff weekend with lots of anxiety. I took some zanix which helped. I was wondering about Thomas's remedy. I take Wellbutrin for depression. Does that mean I shouldn't take the L-tyrosine. I am willing to give it a try but wondering if all the other stuff I'm taking will hurt. I am going to take the Revia. I took it again on sat, !/2 tab and it really messed up my stomach. I gave it a rest yesterday and todsay and am going to try 1/4 tab tomorrow. I wish there was someone out there who has tried Revia. I'm so confused about taking it but feel like I need all the help I can get right now.
I hope everyone is doing ok today! My prayers are with all of you where ever you are out there in cyber space!
Avatar universal
Hi , I need some help here, I use to take 20mg a day of PAXCIL, but last week I decided to stop after 5 months. I don't feel good at all right now, Can I do something right now to stop the hyper sensibility everything is so exterm , all I want to do is sleep, How long it's going to be like this, I though that after one week I would be better am I too positive.
Thanks for yours comments
Avatar universal
Hi Annie, we are all still here, and many are over there as well. Just click off the popup ads, they will be gone soon though.

It is ok to take L-Tyrosine with Wellbutrin, but just don't take L-Tyrosine if you are on prozac, paxil, or zoloft, since it could create a potentially dangerous situation of too much seratonin.  Good luck with this annie, I am really interested in hearing how the revia goes for you.

Buzz...unfortunately Paxil does cause strong withdrawals if you just stop it suddenly without tapering.  I don't know how long the withdrawals last though.  Have you called the doc who was prescribing the paxil and asked her or him about how to taper off it? You could go back on a lower dose of it and slowly taper off till you are off and feel normal.

good luck!
love,
WW
Avatar universal
I have tried several times to get into the new board myself.  I have registered and gotten an email from EZ Board with a user name and password yet I cannot seem to get in there.  Why is it called EZ Board anyway?  This board(Med Help) takes only three mouse clicks and EZ Board got me nowhere after about eight.  Oh yes, I did get a frozen screen twice and had to abort....not good! Anyway, what's in there that's so damn worth the extra effort that I don't seem to have?  J.B.
Avatar universal
Hi J.B.
I think that a lot of people are having trouble getting on to the EZ board site. I'm not sure why. I think the pop up ads lock up some computers for some reason.

The only conversation going on over there that I think folks are reluctant to have go on here is the one about Ibogaine. Ibogaine topics here kept getting deleted, so there is a thread about it over there.

If the delete post function has really been turned off here, that solves a big concern of mine with this forum. The disapperance of posts has really bothered me from time to time.
But, this forum remains the place that helped me get clean, and my loyalty to everyone here remains. I'm not leaving this forum..I moved in a few months ago, and the furniture is too damn big to drag out again LOL

JB, keep trying to log into the other site if you want to have a look.  Just try to click off the pop up ads as soon as you see them..and by Wednesday of this week I think the pop up ads will be gone.

Meanwhile, I am glad to see you posting...been worried about you. I really had assumed you'd be hospitalized for a bit. Glad to hear you are feeling ok.

love to you and yours,
WW
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.